You are here

FDA Issues Warning About Tiagabine

February 22, 2005 -- FDA and Cephalon, Inc. notified healthcare professionals and the public that a Bolded Warning has been added to the labeling for Gabitril (tiagabine) to warn prescribers of the risk of seizures in patients without epilepsy being treated with Gabitril. FDA has received reports of the occurrence of seizures in more than 30 patients prescribed Gabitril for conditions other than epilepsy. Most of these uses were in patients with psychiatric illnesses. Such off label prescribing is a common practice among physicians. Because of the risk of seizures, however, in addition to adding the Bolded Warning to product labeling, the sponsor has agreed to undertake an educational campaign, targeted to healthcare professionals and patients, in which such off-label use will be discouraged.

To view the warning letters, click here.

Recent Headlines

Scenesse is new treatment for people with rare, painful light sensitivity disease
Humira, Rituxan top list of drugs that added $5.1 billion to nation's health care bill
Lower court rulings cleared the way for generic versions of the MS drug
Maryland man wins lawsuit that alleges that the company's antipsychotic caused his gynecomastia
Antidepressants, ADHD meds are also used to self-poison
Descovy joins Truvada, another Gilead product, in the HIV prophylaxis market
Data show PTC Therapeutics drug preserves lung function
U.S. maintains measles elimination status as NY outbreak ebbs
Study lists steps that could save close to $300 billion a year